Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 20, 2011, 2:06 PM CDT for Stephenson County, Illinois. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2011, 2:06 PM CDT (19:06 UTC)
- Expired
- Mar 20, 2011, 2:29 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
County Stephenson County, IL
The radar
The Milwaukee radar (KMKX), 101 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 2:07 PM CDT | HAIL 0.25 | 1 Nw Freeport, IL | |
| Mar 20, 2:07 PM CDT | HAIL 0.25 | Freeport, IL | |
| Mar 20, 2:12 PM CDT | HAIL 0.5 | German Valley, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS53 KDVN 201906
SVRDVN
ILC177-201945-
/O.NEW.KDVN.SV.W.0001.110320T1906Z-110320T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT SUN MAR 20 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 245 PM CDT.
* AT 204 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR FREEPORT...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDARVILLE...GERMAN VALLEY...RIDOTT...DAKOTA...ROCK CITY AND DAVIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4249 8940 4244 8939 4220 8940 4219 8969
4232 8983 4251 8947 4250 8942
TIME...MOT...LOC 1907Z 247DEG 33KT 4227 8963
WIND...HAIL <58MPH 1.00IN
$$
ERVIN2 follow-up statements
640
WWUS53 KDVN 201918
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT SUN MAR 20 2011
ILC177-201945-
/O.CON.KDVN.SV.W.0001.000000T0000Z-110320T1945Z/
STEPHENSON IL-
218 PM CDT SUN MAR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN STEPHENSON COUNTY...
AT 217 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR RIDOTT...OR 10 MILES EAST OF FREEPORT...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAVIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4219 8960 4238 8960 4244 8947 4244 8944
4244 8939 4220 8940
TIME...MOT...LOC 1919Z 247DEG 33KT 4232 8941
WIND...HAIL <58MPH 1.00IN
$$
ERVIN188
WWUS53 KDVN 201929
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT SUN MAR 20 2011
ILC177-201938-
/O.CAN.KDVN.SV.W.0001.000000T0000Z-110320T1945Z/
STEPHENSON IL-
229 PM CDT SUN MAR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEPHENSON COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HAIL OVER
WINNEBAGO COUNTY.
LAT...LON 4219 8960 4238 8960 4244 8947 4244 8944
4244 8939 4220 8940
TIME...MOT...LOC 1928Z 247DEG 33KT 4235 8931
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:00 AM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, Mar 20, 4:00 AM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT SUN MAR 20 2011 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING SOUTHEAST RETURN FLOW GRADIENT CONTINUING TO TIGHTEN ACRS THE EASTERN PLAINS AND TOWARD THE MS RVR VALLEY. MSAS INDICATED A PLUME OF PRESSURE FALLS MIGRATING OUT OF CENTRAL IA AND TOWARD SOUTHEAST MN ATTM...IN CONCERT WITH EXPANDING AREA OF ELEVATED SHOWERS AND THUNDERSTORMS CONTINUING TO BLOOM ON NOSE OF 50+ KT LLJ. 00Z UA ANALYSIS AND UPPER LEVEL MOISTURE FLOW PATTERNS ON THE CURRENT W/V IMAGERY LOOP WERE INDICATING UPPER LEVEL RIDGE ACRS THE REGION WAS STARTING TO GIVE WAVE TO BROAD SOUTH- WESTERLIES...WITH THE MAIN UPSTREAM WAVE EMBEDDED IN THIS FLOW OVER THE WEST CENTRAL ROCKIES ATTM. && .SHORT TERM...TODAY AND TONIGHT... TODAY...STRONG AND LARGE SCALE WAR AIR ADVECTION WING ON NOSE OF SOMEWHAT CONVERGENT 45-55 KT SOUTHWESTERLY LLJ SHOULD CONTINUE TO DEVELOP AND MOVE ACRS MUCH OF THE LOCAL FORECAST AREA THIS MORNING. THIS WILL BE IN THE FORM OF AREAS OF ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS...WITH INDIVIDUAL ELEMENTS RACING NORTHEASTWARD AT OVER 50 MPH. WILL BLANKET MOST OF THE CWA WITH CATEGORICAL POPS FOR THIS ACTIVITY THIS MORNING...BUT ADVECTIVE AND CONVERGENT THTA-E PROGS SUGGEST THE NORTHWEST HALF OF THE DVN CWA MAY HAVE MORE WIDESPREAD ACTIVITY WITH THE POTENTIAL OF .3-.5 OF AN INCH OF RAINFALL THOUGH NOON. THIS MORE IN THE LINE OF THE THINKING OF THE 00Z RUN NAM AND LATEST HI RES RAPID REFRESH. THE EASTERN CWA STILL UNDERGOING LLVL SATURATION AND DRYING SOUTHEASTERLY LLVL FETCH WHICH MAY LIMIT THE ACTIVITY INITIALLY IN THOSE AREAS THROUGH 14Z. THERMODYNAMIC PROFILES SUGGEST A MORE ENHANCED STORM COULD PRODUCE A QUICK BURST OF HALF INCH TO DIME SIZE HAIL THIS MORNING...BUT THE BULK OF THE HAIL PRODUCERS WILL DO SO AT PEA SIZE. MUCH OF THE ACTIVITY COULD LIFT NORTHEAST OF THE CWA BY 16Z LATE THIS MORNING... WITH JUST PECULATING MORE WIDELY SCTRD ACTIVITY LINGERING INTO THE EARLY AFTERNOON. DO LIKE THE LATEST HRRR THINKING OF A PRECIP LULL PERIOD ACRS MUCH OF THE AREA DURING THE MIDDAY AND INTO THE MID AFTERNOON IF THE MAIN WARM FRONT ASSOCIATED WITH DEVELOPING SFC LOW ACRS FAR SOUTHWEST IA CAN RETREAT NORTHWARD QUICK ENOUGH. BUT WILL KEEP MODERATE TO HIGHER CHC POPS GOING FOR MUCH OF THE CWA...AND LIKELY IN THE NORTH AHEAD OF THE WARM FRONT. CHALLENGING TEMP FORECAST TODAY WITH A LARGE NORTH-TO-SOUTH SPREAD POSSIBLE AND DEPENDENT ON HOW FAR NORTH THE WARM FRONT MAKES IT IF NOT HELD UP BY CONTINUING PRECIP DEVELOPMENT ALONG AND NORTH OF IT. WILL GO WITH A GENERAL IDEA OF MID 50S IN THE FAR NORTH...AROUND 60 ALONG THE I80 CORRIDOR...AND THE MID TO UPPER 60S IN THE SOUTH. LATE AFTERNOON AND INTO TONIGHT...THE SHORT RANGE MODELS IN VARYING WAYS DEVELOP ANOTHER ROUND OF PRE-FRONTAL OR PRE-SFC WAVE SHOWERS AND THUNDERSTORMS AND MIGRATE THEM EASTWARD ACRS THE DVN CWA FROM LATE AFTERNOON AND INTO THE MID EVENING PERIOD. THE BIG QUESTION WILL BE THE SEVERE POTENTIAL AND MUCH WILL DEPEND ON BOUNDARY PLACEMENT...HEATING AND IF SFC DPTS CAN CLIMB INTO THE MID OR EVEN UPPER 50S BY LATE AFTERNOON. SYNOPTICALLY...THE MAIN UPPER LEVEL VORT WILL SHEAR OUT ALONG AND NORTH OF THE AREA DURING THIS PERIOD ACCOMPANIED BY 105+ KT UPPER JET-LET ACRS SOUTHEAST MN AND WI. PROGGED BULK SHEAR PROFILES OF 30-50 KTS COMBINED WITH THE POTENTIAL LIFT OFF THE UPPER WAVE AND JET...WOULD SUPPORT A SUPERCELL POTENTIAL IF THE THERMODYNAMIC PROFILES CAN PAN OUT WITH HIGHS WELL IN THE 60S AND MID TO UPPER 50 SFC DPTS. MLCAPES OF 500-1000 J/KG USED BY SFC BASED CONVECTION WOULD HAVE A DAMAGING WIND THREAT ALONG WITH LARGE HAIL UP TO 1.25 INCHES IN DIAMETER. A MINIMAL TORNADO THREAT ALONG THE WARM FRONT OR LEE WAVE TRIPLE POINT AND IT/THE WARM FRONT/MAY BE CONVECTIVELY POLLUTED IF PRECIP HANGS ON LONG ENOUGH ANYWAY ALONG THE BOUNDARY ANYWAY. A LARGE HAIL THREAT WOULD CONTINUE WITH ANY ENHANCED STORMS ALONG AND NORTH OF THE WARM FRONT DURING THE LATE AFTERNOON AN DEARLY EVENING. WILL GO WITH SCTRD THUNDERSTORM WORDING SWEEPING IN FROM THE WEST DURING THE LATE AFTERNOON THROUGH EARLY EVENING PERIOD. BULK OF THE ACTIVITY MAY BE EAST AND SOUTHEAST OF THE FCST AREA BY 05Z TONIGHT AND WILL GO WITH GREATLY REDUCED POPS AFTER 06Z. POST- FRONTAL COOLING WILL LEAD TO LOWS POSSIBLY IN THE UPPER 30S IN THE FAR NORTHWESTERN CWA...WHILE TEMPS HANG ON NEAR 50 IN THE FAR SOUTHEAST THROUGH 12Z MONDAY. SOME FOG POSSIBLE BEFORE POST-FRONTAL NORTHWEST BREEZE PICKS UP....BUT WITH SO MUCH GOING ON WILL LEAVE OUT MENTION FOR NOW. ..12.. .LONG TERM...MONDAY THROUGH NEXT SATURDAY... ACTIVE/UNSETTLED PATTERN TO PREVAIL INTO MIDWEEK WITH MODERATE TO LOCALLY HEAVY QPF EVENT MAINLY NORTH SECTIONS MON NGT-TUE NGT WITH ENERGETIC SHORTWAVE TROUGH. THIS WILL BE FOLLOWED BY MAINLY DRY AND COLDER CONDITIONS MID-LATE WEEK WITH TRANSITION TO NORTHWEST FLOW ALOFT. PATTERN THEN SET TO TURN ACTIVE ONCE AGAIN NEXT WEEKEND AND IMMEDIATELY BEYOND. MON-MON NGT... DRY CONDITIONS DURING AM AS SFC COLD FRONT SETTLES SOUTH OF CWA. MOST MODEL SOLUTIONS STALL FRONTAL ZONE NEAR THE I-70 CORRIDOR ACROSS MO BY PM AS HEIGHTS BUILD ALOFT. 850 MB RIDGE AXIS BISECTS CWA 18Z MON THEN PULLS EAST. GOOD WARM/MOIST ADVECTION ENSUES ON BACKSIDE FOR RISK OF SOME ELEVATED SHRA AND POSSIBLY FEW TSRA DURING AFTN ALL BUT FAR NORTHEAST SECTIONS. PRESENCE OF MID LEVEL INSTABILITY WITH STEEP LAPSE RATES AND 850-500 MB MUCAPE AROUND 500-900 J/KG SUPPORT POTENTIAL FOR SMALL TO MARGINAL SEVERE HAIL POSSIBLE INTO MON EVE MAINLY SOUTH OF HWY 30. STRENGTHENING WARM/MOIST ADVECTION OVER TOP OF STALL FRONTAL ZONE TO SOUTH OF THE CWA WILL CONTINUE TO FUEL EXPANSIVE PCPN SHIELD OF SHRA/TSRA MON NGT ESPECIALLY NORTH 1/2. WEAK COLD ADVECTION WITH LIGHT N/NE WINDS AND FILTERED SUNSHINE AT LEAST THROUGH MIDDAY BEFORE CLOUDS THICKEN ALL SUPPORT SIDING TOWARD GUIDANCE BLEND FOR HIGHS WITH GENERAL RANGE OF U50S TO FEW U60S SOUTH. FRONT WILL BEGIN TO LIFT NWD SOME MON NGT IN RESPONSE TO LOW PRESSURE EMERGING INTO THE CENTRAL PLAINS IN ADVANCE OF VIGOROUS SHORTWAVE TROUGH MOVING INTO THE ROCKIES. STRENGTHENING EASTERLY FLOW NORTH OF FRONT AND PCPN TO RESULT IN LARGE GRADIENT ON MIN TEMPS OF 10-15+ DEGS. MINS HINGING ON LOCATION OF FRONT... WITH LARGE BUST POTENTIAL ESPECIALLY RIGHT THROUGH THE HEART OF CWA. TUE-TUE NGT... NEARLY ALL MODEL SOLUTIONS HAVE TRENDED A BIT FURTHER NORTH WITH SFC-850 FRONTS AND LOW TRACK. THIS HAS SIGNIFICANT IMPACTS NOT ONLY ON QPF (HEAVIEST NORTH) BUT ALSO TEMPS (WARMER) AND PCPN TYPE (MOSTLY SHRA/TSRA). IT APPEARS INITIAL SURGE OF WARM/MOIST ADVECTION WILL LIFT NORTH OF CWA TUE AM... AND HAVE PLACED HIGHEST POPS NORTH OF I-80 TAPERING OFF TO THE SOUTH. BY AFTN... EXPECT PCPN TO REDEVELOP AND BECOME MORE WIDESPREAD INTO TUE NGT WITH APPROACHING SHORTWAVE TROUGH... STRONG DIFFLUENT FLOW ALOFT AND FRONTAL ZONE IN VICINITY. MAY BE SOME SEVERE STORMS WITH ACTIVITY AS IT DEVELOPS AND/OR PROPAGATES INTO CWA WITH LARGE HAIL AND RISK OF SOME DAMAGING WINDS IF STORMS CAN BECOME ROOTED IN DESTABILIZING BOUNDARY LAYER ALONG AND JUST SOUTH OF FRONT. HEAVIEST QPF (GENERALLY 0.25 TO 0.75 INCH WITH LOCALLY HIGHER AROUND 1-1.25 INCHES) FOCUSED NORTH OF SFC FRONT AND ALONG/N OF 850 MB FRONT... WHICH WOULD PLACE IT ACROSS NORTHERN CWA WITH HEAVIEST ESPECIALLY FURTHER NORTH INTO PORTIONS OF MN/WI. HIGH TEMPS WILL BE VERY CHALLENGING WITH LARGE BUST POTENTIAL AS HIGHS DEPENDENT ON LOCATION OF WARM FRONT. TO THE SOUTH OF THE WARM FRONT EXPECT READINGS NEAR/IN 70S WHILE TO THE NORTH LARGE GRADIENT WITH TEMPS LOWERING INTO THE 40S MAKING FOR EXTREMELY DIFFICULT FCST. FORCING SWEEPS EAST OVERNIGHT TUE NGT RESULTING IN PCPN LARGELY SHUTTING DOWN FROM S/W TO N/E. WED-WED NGT... SHORTWAVE TROUGH TO PASS NORTH AND SHOWN TO WEAKEN. THIS ENERGY HANGING BACK IN CONJUNCTION WITH COLD FRONT TO BRING POTENTIAL FOR -RA/SHRA. POTENTIAL WITH ANY LINGERING PCPN LATE DAY INTO THE EVE TO MIX WITH OR CHANGE TO SNOW WITH LITTLE/NO ACCUM. STRONG COLD ADVECTION ENSUES OVERNIGHT WED NGT WITH LOWS MAINLY IN 20S TO NEAR 30 DEGS... WITH GUSTY N/NW WINDS ADDING ADDITIONAL CHILL. THU-SAT... COLDER WITH TEMPS BELOW NORMAL AND MAINLY DRY AS FLOW ALOFT SHIFTS TO NORTHWEST. SIGNAL PRESENT IN MEDIUM RANGE MODELS FOR PCPN THREAT LATE IN PERIOD WITH ENERGY EJECTING OUT OF THE ROCKIES... WITH TEMPS COLD ENOUGH FOR MAINLY SNOW. STILL THOUGH A LOT OF DISCREPANCIES WITH TRACK AND TIMING OF ENERGY... SO CONFIDENCE IS LOW. IMMEDIATELY BEYOND THOUGH PATTERN SET TO TURN ACTIVE WITH NEXT BARRAGE OF PACIFIC ENERGY MOVING INLAND AND EVENTUALLY ACROSS THE MIDWEST EITHER LATE IN THE WEEKEND OR EARLY THE FOLLOWING WEEK. ..05.. && .AVIATION... VFR CLOUD DECK EARLY THIS MORNING WILL BECOME POLLUTED BY SCTRD SHOWERS AND THUNDERSTORMS AS THEY SPREAD ACRS THE AREA FROM THE WEST. THE DBQ AND CID TERMINALS MOST AT RISK OF THUNDER IN THE VCNTY THROUGH 16Z...BUT OTHER AREAS CAN NOT BE RULED OUT AS WELL. SMALL HAIL POSSIBLE WITH THE STRONGER STORMS. WITH A LLJ OF 40-50+ KTS FROM 180-200 DEGREES AT 2K FT AGL...LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT ALL TERMINALS THROUGH 15Z THIS MORNING. TURBULENT VERTICAL PROFILES THROUGH MIDDAY AT ALL TERMINALS. MAY BE A PRECIP LULL DURING THE LATE MORNING AND INTO MID AFTERNOON...EXCEPT THE DBQ TERMINAL MAY HAVE SHOWERS AND SOME STORMS IN THE VCNTY FOR MOST OF THE DAY. THEN SCTD THUNDERSTORMS WILL BE POSSIBLE SWEEPING IN FROM THE WEST AHEAD OF A COLD FRONT FROM 22Z-03Z THIS EVENING. STORMS EAST OF ALL TERMINALS BY 06Z MON. POST-FRONTAL FOG OF 1-3SM WILL BE TEMPORARY...AS A NORTHWEST SFC BREEZE INCREASES AND RAISES THE VSBYS INTO EARLY MONDAY MORNING. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/05
Hazardous weather outlook, Mar 20, 4:58 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 458 AM CDT SUN MAR 20 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 458 AM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE QUICKLY ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING. SOME OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE HAIL UP TO THE SIZE OF DIMES ESPECIALLY ACROSS EASTERN IOWA. THEN AS A COLD FRONT AND LOW PRESSURE SYSTEM APPROACHES THE AREA FROM THE WEST...ANOTHER ROUND OF SCATTERED THUNDERSTORMS WILL OCCUR DURING THE LATE AFTERNOON AND INTO THE EVENING. IF TEMPERATURES CAN WARM UP INTO THE 60S AND DEWPOINTS RISE INTO THE MID AND UPPER 50S...SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. AREAS MORE FAVORABLE FOR THIS WILL BE ALONG AND SOUTH OF A CEDAR RAPIDS IOWA...TO PRINCETON ILLINOIS LINE. AREAS NORTH OF THAT LINE MAY STILL EXPERIENCE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM MONDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. THE MAIN THREAT AT THIS TIME APPEARS TO BE LARGE HAIL AROUND THE SIZE OF QUARTERS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE BEST POTENTIAL FOR ANY SEVERE WEATHER TUESDAY WILL BE MAINLY ALONG AND SOUTH OF A FRONTAL ZONE... WHICH IS LIKELY TO BE LOCATED NEAR THE INTERSTATE 80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY AGAIN MONDAY AND TUESDAY. 12/05
In the hours before
Local storm report, Mar 20, 12:58 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL NNW DAKOTA 42.39N 89.53W
03/20/2011 E0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&Local storm report, Mar 20, 12:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1259 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL SSE MILES 42.04N 90.32W
03/20/2011 E0.25 INCH JACKSON IA TRAINED SPOTTER
&&Local storm report, Mar 20, 1:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
106 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 1 NW FREEPORT 42.30N 89.65W
03/20/2011 E0.75 INCH STEPHENSON IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Mar 20, 1:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL SSE FREEPORT 42.29N 89.63W
03/20/2011 E0.50 INCH STEPHENSON IL TRAINED SPOTTER
MOSTLY PEA SIZED HAIL.
&&Local storm report, Mar 20, 1:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 5 NW LANARK 42.16N 89.89W
03/20/2011 E0.25 INCH CARROLL IL TRAINED SPOTTER
&&Local storm report, Mar 20, 1:18 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL MOUNT CARROLL 42.10N 89.98W
03/20/2011 E0.25 INCH CARROLL IL TRAINED SPOTTER
&&
ERVINNearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.